Alert archive / Louisiana / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Lake Charles, LA

August 31, 20089 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood watch at Aug 31, 2008, 11:00 AM CDT for 9 parishes in Louisiana. It took effect at Sep 1, 2008, 6:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 11:00 AM CDT (16:00 UTC)
In effect from
Sep 1, 2008, 6:00 AM CDT
Expired
Sep 2, 2008, 6:07 AM CDT
In force
24 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KLCH 311600
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 AM CDT SUN AUG 31 2008

...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA...

.HURRICANE GUSTAV WILL MAKE LANDFALL MONDAY AFTERNOON ALONG THE
SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN
AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS FROM
THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA LATE THIS
AFTERNOON INTO TONIGHT WITH RAIN CONTINUING THROUGH LATE TUESDAY.

LAZ027>033-041>045-052>055-010000-
/O.NEW.KLCH.FF.A.0002.080901T1100Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE...
NEW IBERIA...MORGAN CITY
1100 AM CDT SUN AUG 31 2008

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH 
  CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL 
  LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. 
  IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. 
  MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA...ALLEN...BEAUREGARD...CALCASIEU...
  JEFFERSON DAVIS AND VERMILION. IN WEST CENTRAL LOUISIANA...
  VERNON.

* FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON

* HURRICANE GUSTAV WILL MAKE LANDFALL MONDAY AFTERNOON ALONG THE
  SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS SOUTHERN
  AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL RAINBANDS
  FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA LATE
  THIS AFTERNOON INTO TONIGHT WITH THE POTENTIAL FOR HEAVY RAIN
  AND FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA.
  RAINFALL TOTALS OF 10 TO 15 INCHES WILL BE POSSIBLE ACROSS THE
  AREA WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

24
6 follow-up statements
000 
WGUS64 KLCH 312141
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
441 PM CDT SUN AUG 31 2008

...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL
LOUISIANA...

.HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG
THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS
SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL
RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA
TONIGHT WITH RAIN CONTINUING THROUGH LATE TUESDAY.

LAZ027>033-041>045-052>055-010545-
/O.CON.KLCH.FF.A.0002.080901T1100Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE...
NEW IBERIA...MORGAN CITY
441 PM CDT SUN AUG 31 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
  SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...
  EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL 
  LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY 
  AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...
  ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON DAVIS AND 
  VERMILION. IN WEST CENTRAL LOUISIANA...VERNON.

* FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON

* HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG
  THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS
  SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL
  RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE
  AREA OVERNIGHT TONIGHT WITH THE POTENTIAL FOR HEAVY RAIN AND
  FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL
  TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST
  OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20
  INCHES POSSIBLE.

* HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. BE
  ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO TAKE
  QUICK ACTION IF FLASH FLOODING IS OBSERVED.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KLCH 010436
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 PM CDT SUN AUG 31 2008

...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL
LOUISIANA...

.HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG
THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS
SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL
RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE AREA
TONIGHT WITH RAIN CONTINUING THROUGH LATE TUESDAY.

LAZ027>033-041>045-052>055-011500-
/O.CON.KLCH.FF.A.0002.080901T1100Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE...
NEW IBERIA...MORGAN CITY
1136 PM CDT SUN AUG 31 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CDT MONDAY
THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
  SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...
  EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL 
  LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY 
  AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...
  ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON DAVIS AND 
  VERMILION. IN WEST CENTRAL LOUISIANA...VERNON.

* FROM 6 AM CDT MONDAY THROUGH TUESDAY AFTERNOON

* HURRICANE GUSTAV WILL MAKE LANDFALL LATE MONDAY MORNING ALONG 
  THE SOUTH CENTRAL LOUISIANA COAST AND MOVE NORTHWEST ACROSS 
  SOUTHERN AND CENTRAL LOUISIANA THROUGH TUESDAY. THE INITIAL 
  RAINBANDS FROM THE STORM ARE EXPECTED TO BEGIN AFFECTING THE 
  AREA OVERNIGHT TONIGHT WITH THE POTENTIAL FOR HEAVY RAIN AND 
  FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL 
  TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND 
  EAST OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 
  20 INCHES POSSIBLE. 

* HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. 
  BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO 
  TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KLCH 012143
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT MON SEP 1 2008

...FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST AND CENTRAL
LOUISIANA...

.HURRICANE GUSTAV WILL CONTINUE TO MOVE NORTHWEST ACROSS WESTERN
LOUISIANA AND EASTERN TEXAS THROUGH TUESDAY WHILE GRADUALLY
WEAKENING. RAINBANDS FROM THE STORM WILL CONTINUE TO AFFECT THE
AREA THROUGH LATE TUESDAY.

LAZ027>033-041>045-052>055-020600-
/O.CON.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE...
NEW IBERIA...MORGAN CITY
443 PM CDT MON SEP 1 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
  SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...
  EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL 
  LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY 
  AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...
  ALLEN...BEAUREGARD...CALCASIEU...JEFFERSON DAVIS AND 
  VERMILION. IN WEST CENTRAL LOUISIANA...VERNON.

* THROUGH TUESDAY AFTERNOON

* RAINBANDS FROM GUSTAV WILL CONTINUE TO PRODUCE HEAVY RAIN AND
  FLASH FLOODING ACROSS SOUTHERN AND CENTRAL LOUISIANA. RAINFALL
  TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST
  OF THE STORMS TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20
  INCHES POSSIBLE.

* HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. 
  BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO 
  TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

25
000
WGUS64 KLCH 020259
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 PM CDT MON SEP 1 2008

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL LOUISIANA...

.TROPICAL STORM GUSTAV WILL CONTINUE TO MOVE SLOWLY TO THE NORTHWEST
ACROSS WESTERN LOUISIANA AND EASTERN TEXAS THROUGH TUESDAY WHILE
GRADUALLY WEAKENING. RAINBANDS FROM THE STORM WILL CONTINUE TO
AFFECT THE AREA THROUGH AT LEAST LATE TUESDAY.

LAZ030-041-042-020400-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUREGARD-CALCASIEU-JEFFERSON DAVIS-
INCLUDING THE CITIES OF...DERIDDER...LAKE CHARLES...JENNINGS
959 PM CDT MON SEP 1 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST LOUISIANA HAS
BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL FROM GUSTAV HAS
DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

LAZ027>029-031>033-043>045-052>055-021315-
/O.CON.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
OAKDALE...VILLE PLATTE...OPELOUSAS...CROWLEY...LAFAYETTE...
ST. MARTINVILLE...ABBEVILLE...NEW IBERIA...MORGAN CITY
959 PM CDT MON SEP 1 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
  SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...
  EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL 
  LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY 
  AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA...ALLEN 
  AND VERMILION. IN WEST CENTRAL LOUISIANA...VERNON.

* THROUGH TUESDAY AFTERNOON

* RAINS FROM GUSTAV HAVE PRODUCED ANYWHERE FROM 3 TO 7 INCHES OF
  RAINFALL. ADDITIONAL RAIN BANDS WILL CONTINUE TO MOVE TO THE
  WEST AND PRODUCE THE THREAT FOR HEAVY RAIN AND FLASH FLOODING
  ACROSS SOUTH CENTRAL AND CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12
  INCHES WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS
  TRACK WITH LOCALLY HIGHER AMOUNTS OF UP TO 20 INCHES POSSIBLE.

* HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. 
  BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO 
  TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BRAZZELL
000 
WGUS64 KLCH 020654
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 AM CDT TUE SEP 2 2008

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL LOUISIANA...

.TROPICAL STORM GUSTAV WILL CONTINUE TO MOVE SLOWLY TO THE
NORTHWEST ACROSS WESTERN LOUISIANA AND EASTERN TEXAS THROUGH
TUESDAY WHILE GRADUALLY WEAKENING. RAIN BANDS FROM THE STORM WILL
CONTINUE TO AFFECT THE AREA THROUGH AT LEAST LATE TUESDAY.

LAZ027-031>033-043>045-052>055-020800-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-080902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-ALLEN-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...LEESVILLE...OAKDALE...VILLE PLATTE...
OPELOUSAS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...ABBEVILLE...
NEW IBERIA...MORGAN CITY
154 AM CDT TUE SEP 2 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH
CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA
HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL FROM GUSTAV HAS
DIMINISHED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

LAZ028-029-021200-
/O.EXT.KLCH.FF.A.0002.000000T0000Z-080902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...ALEXANDRIA...MARKSVILLE
154 AM CDT TUE SEP 2 2008

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL LOUISIANA...INCLUDING THE FOLLOWING 
  AREAS...AVOYELLES AND RAPIDES.

* UNTIL 7 AM CDT THIS MORNING

* RAINS FROM GUSTAV HAVE PRODUCED ANYWHERE FROM 3 TO 7 INCHES OF 
  RAINFALL. ADDITIONAL RAIN BANDS WILL CONTINUE TO MOVE TO THE 
  WEST AND PRODUCE THE THREAT FOR HEAVY RAIN AND FLASH FLOODING 
  ACROSS CENTRAL LOUISIANA. RAINFALL TOTALS OF 6 TO 12 INCHES 
  WILL BE POSSIBLE MAINLY ALONG AND EAST OF THE STORMS TRACK 
  WITH LOCALLY HIGHER AMOUNTS OF UP TO 15 INCHES POSSIBLE. 

* HEAVY RAINFALL CAN CAUSE CREEKS AND STREAMS TO RISE RAPIDLY. 
  BE ON THE LOOKOUT FOR RAPIDLY RISING WATER AND BE READY TO 
  TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

13
000 
WGUS64 KLCH 021107
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 AM CDT TUE SEP 2 2008

...GUSTAV WEAKENS TO A DEPRESSION...

.AT 400 AM CDT THE CENTER OF TROPICAL DEPRESSION GUSTAV WAS
LOCATED NEAR LATITUDE 31.7 NORTH...LONGITUDE 93.4 WEST OR ABOUT
135 MILES NORTHWEST OF LAFAYETTE LOUISIANA.

GUSTAV IS MOVING TOWARD THE NORTHWEST NEAR 10 MPH AND A DECREASE
IN FORWARD SPEED...WITH A TURN TOWARD THE NORTH...IS EXPECTED
OVER THE NEXT COUPLE OF DAYS. THIS MOTION WOULD BRING THE CENTER
OF GUSTAV ACROSS WESTERN LOUISIANA AND INTO NORTHEASTERN TEXAS
LATER TODAY AND TONIGHT.

LAZ028-029-021215-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-080902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPIDES-AVOYELLES-
INCLUDING THE CITIES OF...ALEXANDRIA...MARKSVILLE
607 AM CDT TUE SEP 2 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL LOUISIANA HAS BEEN
CANCELLED. WIDESPREAD LIGHT TO MODERATE RAINFALL...ASSOCIATED WITH
TROPICAL DEPRESSION GUSTAV...WILL PERSIST THIS MORNING...ALONG
WITH GUSTY WINDS. RAINFALL AMOUNTS WILL NOT BE SUFFICIENT TO CAUSE
FLASH FLOODING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 5:53 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 31, 5:53 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 AM CDT SUN AUG 31 2008

.SYNOPSIS...
CATEGORY 3 HURRICANE GUSTAV IS LOCATED IN THE SOUTHEAST GULF OF
MEXICO ABOUT 425 MILES SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI
RIVER AS OF 4 AM CDT. IT IS MOVING NORTHWEST NEAR 15 MPH. ISOLATED
THUNDERSTORMS ASSOCIATED WITH OUTER FRINGES OF GUSTAV ARE LOCATED
IN THE OUTER COASTAL WATERS ACCORDING TO THE LATEST RADAR.

&&

.DISCUSSION...
GUIDANCE CONSENSUS TAKING HURRICANE GUSTAV NEAR THE SOUTH CENTRAL
AND SOUTHEAST LOUISIANA COAST WITHIN 30 TO 36 HOURS. OFFICIAL NHC
TRACK HAS THE CENTER OF GUSTAV NEAR THE TERREBONNE PARISH COAST AT
COCODRIE SHORTLY AFTER NOON ON MONDAY AS A CATEGORY 4 HURRICANE...THEN
MOVES GRADUALLY NORTHWEST BISECTING THE KLCH FORECAST AREA. IF
THIS TRACK HOLDS...TROPICAL STORM FORCE WINDS WILL BEGIN TO AFFECT
THE SAINT MARY PARISH AND LOWER SAINT MARTIN PARISH AREAS BEFORE
DAYBREAK ON MONDAY MORNING. HURRICANE FORCE WINDS COULD AFFECT
PORTIONS OF ACADIANA ON MONDAY NIGHT.

AS THIS SYSTEMS MOVE ACROSS THE FORECAST AREA IT IS EXPECTED TO
SLOW DOWN...INCREASING THE CHANCE FOR A HEAVY RAIN AND FLOOD
EVENT. 6 TO 12 INCHES ON AVERAGE ALONG THE TRACK OF GUSTAV WITH
ISOLATED AMOUNTS TO 20 INCHES QUITE POSSIBLE.

BIGGEST CHANGE TO THE HAZARDS THIS MORNING WAS THE UPGRADING TO A
HURRICANE WARNING FROM CAMERON AND POINTS EASTWARD. WEST OF
CAMERON TO HIGH ISLAND...A TROPICAL STORM WARNING IS NOW IN
EFFECT...ALONG WITH A HURRICANE WATCH TO ACCOUNT FOR THE AVERAGE
FORECAST ERROR.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THIS
OFFICE UNDER THE AWIPS PIL NEWHLSLCH FOR MORE INFORMATION.

&&

.AVIATION...
MAINLY VFR CONDITIONS TODAY WITH SOME THUNDERSTORMS POSSIBLE
DURING THE AFTERNOON AT KLFT/KARA TAF SITES. CONDITIONS WILL
POSSIBLY DETERIORATE ON MONDAY.

&&

.MARINE...
TROPICAL STORM FORCE WINDS WILL ENTER THE EASTERN COASTAL WATERS
BY DAYBREAK MONDAY WITH HURRICANE FORCE WINDS BY MONDAY AFTERNOON.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT ISSUED BY THIS
OFFICE UNDER THE AWIPS PIL NEWHLSLCH FOR MORE INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  94  76  89  76  85 /  20  20  60 100  90
KBPT  94  76  91  75  86 /  20  20  50  70  90
KAEX  96  73  86  74  82 /  20  20  60 100  90
KLFT  93  76  85  76  82 /  30  30  80 100  90

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING FOR THE FOLLOWING ZONES: CAMERON...IBERIA...
     ST. MARY...VERMILION.

     HURRICANE WIND WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...JEFFERSON
     DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST. MARTIN.

     HURRICANE WIND WARNING UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: LOWER ST. MARTIN.

TX...HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON.

GM...HURRICANE WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM.

&&

RUA
Hazardous weather outlook, Aug 31, 6:05 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SUN AUG 31 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-011115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
605 AM CDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM FORCE WINDS AND THE OUTER RAIN BANDS FROM HURRICANE
GUSTAV WILL BEGIN TO AFFECT EASTERN PORTIONS OF THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HURRICANE GUSTAV WILL AFFECT THE REGION. PLEASE REFER TO THE
HURRICANE LOCAL STATEMENT UNDER THE AWIPS PIL NEWHLSLCH FOR
DETAILS ON LOCAL IMPACTS FROM GUSTAV.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 5:47 AM CDTInland Hurricane WarningLCHAllen, Evangeline, Lafayette, Saint Landry, Saint Martin41 hr
Aug 31, 5:47 AM CDTHurricane WarningLCH41 hr
Aug 31, 5:47 AM CDTHurricane WarningLCH41 hr
Aug 31, 5:47 AM CDTTropical Storm WarningLCH13 hr
Aug 31, 11:41 AM CDTInland Tropical Storm WarningLCHAllen, Avoyelles, Beauregard, Rapides, Vernon38 hr

Nearby

Flash Flood Watches in Louisiana, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.